Aa
A
A
A
Close
High Blood Pressure / Hypertension Community
782 Members
Avatar universal

Can long term use of BP medication stop working?

I am a 43 year old man, non smoker, rare drinker who is otherwise a healthy guy. I am not overweight and would consider myself to be above average in terms of exercise weekly. I started Diovan over 10 years ago as my blood pressure was borderline high. Started on 80mg, tried 160mg, back to 80mg and currently on Diovan 160mg/12.5mg HCT as of a week ago. My BP was spiking to 150/100 so my doctor decided to try adding the water tab.

Here in lies the issue. Over the course of the last year I started noticing that I was getting very tired, and especially dizzy throughout much of the day. Headaches have increased, stiff muscles, and a general feeling of sluggish. Oddly enough, I started to notice that when standing, either from a sitting position or even prolonged standing my heart rate would be upwards of 130 bpm and my BP was dropping. I can go from a sitting BP of 120/85/80bpm to 95/71/138bpm. When I am on the treadmill or even running, I have to exert about 65% in order to get my heart rate in the 130bpm range. This is not always the case but it has become enough that I have taken notice. I have had every test possible ranging from annual EKG's (job related), stress test, and holter monitor within the last year, etc. They all came back normal. I do suffer from anxiety and have found ways to manage. Could all of this be related to my BP medication, anxiety, or could it be more related to some other heart related issue? I feel really not myself and it has started to interfere with my lifestyle.

Long explanation but appreciate the feedback and as always thank you
1 Responses
973741 tn?1342346373
This is a confusing problem.  I do know that anxiety can cause some of what is happening to you but wouldn't want to say that until you've been checked out . . . again.  Since you had a recent change where you had to add the water pill, I'd say that this is more than anxiety.  How is your weight, your eating habits, your exercise level and do you smoke?  Those things can factor in.  If you are experiencing symptoms still of dizziness, I would check right back in with your doctor.  
Have an Answer?
Top Healthy Living Answerers
Learn About Top Answerers
Didn't find the answer you were looking for?
Ask a question
Popular Resources
14 super-healthy foods that are worth the hype
Small changes make a big impact with these easy ways to cut hundreds of calories a day.
Forget the fountain of youth – try flossing instead! Here are 11 surprising ways to live longer.
From STD tests to mammograms, find out which screening tests you need - and when to get them.
Tips and moves to ease backaches
Here are 12 simple – and fun! – ways to boost your brainpower.